Alert archive / Connecticut / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS New York, NY

July 29, 2007Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 29, 2007, 5:01 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 5:01 PM EDT (21:01 UTC)
Expired
Jul 29, 2007, 7:00 PM EDT
In force
119 min
Issued by
NWS New York, NY
Area
Whole counties

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 292102
FFWOKX
CTC001-009-292300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
501 PM EDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWEST NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 700 PM EDT...

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVY RAINS 
WILL CONTINUE...POSSIBLY REACHING 2 TO 3 INCHES IN SPOTS. LOCATIONS 
NORTH OF NEWTOWN...AND WEST OF SOUTHBURY NEED TO MONITOR THIS STORM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4156 7294 4154 7286 4158 7276 4143 7275
      4143 7265 4125 7253 4125 7289 4128 7292
      4117 7310 4132 7308 4138 7314 4145 7327
      4141 7349 4151 7353 4154 7346 4148 7334
      4152 7317 4163 7302 4164 7295

$$

PW
2 follow-up statements
000 
WGUS71 KOKX 292157
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
557 PM EDT SUN JUL 29 2007

CTC009-292207-
NEW HAVEN CT-
557 PM EDT SUN JUL 29 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEW HAVEN COUNTY...

THE HEAVIEST RAIN HAS MOVED WEST OF THE AREA. THUS...THE WARNING HAS 
BEEN CANCELLED.

LAT...LON 4149 7335 4140 7333 4140 7354 4150 7353
      4150 7345

$$

CTC001-292300-
FAIRFIELD CT-
557 PM EDT SUN JUL 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH
CENTRAL FAIRFIELD COUNTY...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

LAT...LON 4149 7335 4140 7333 4140 7354 4150 7353
      4150 7345

$$

PW
000 
WGUS71 KOKX 292241
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
640 PM EDT SUN JUL 29 2007

CTC001-292250-
FAIRFIELD CT-
640 PM EDT SUN JUL 29 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
FAIRFIELD COUNTY...

THE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...AND ANY LEFTOVER 
FLOODING SHOULD CONTINUE TO IMPROVE.

LAT...LON 4149 7335 4140 7333 4140 7354 4150 7353
      4150 7345

$$

PW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:48 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 29, 4:48 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
448 PM EDT SUN JUL 29 2007

.SYNOPSIS...
A  WEAK QUASISTATIONARY FRONT WILL CONTINUE TO SERVE AS THE FOCUS
FOR MAINLY DIURNAL CONVECTION THROUGH MON NIGHT. THE FRONT WILL
FINALLY PUSH EAST OF THE AREA LATE MON NIGHT...FOLLOWED BY HIGH
PRESSURE BUILDS IN FROM THE GREAT LAKES FOR TUE AND WED. THE HIGH
WILL REMAIN OVER THE AREA THU AND THU NIGHT...THEN WEAKEN AS A COLD
FRONT SLOWLY APPROACHES FROM FRI INTO SAT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
EXCEPT FOR A CLUSTER OF STRONG TSTMS JUST S OF LONG ISLAND AND
ANOTHER OVER NORTHERN FAIRFIELD/NEW HAVEN COUNTIES IN CT...HEAVIER
ACTIVITY FROM EARLY THIS AFTERNOON HAS DIED DOWN. FLASH FLOOD WATCH
WAS CANCELLED EARLIER. WILL CARRY A CHANCE POP FOR ANY REMAINING
CONVECTIVE DEBRIS AND ALSO FOR SCATTERED ACTIVITY DEVELOPING ALONG
THE EDGE OF THE CLOUD SHIELD MAINLY ACROSS SOUTHERN CT. WILL HAVE TO
WATCH SLOW MOVING STORMS OVER SOUTHERN CT AS THEY WILL STILL BE
CAPABLE OF PRODUCING VERY HEAVY RAIN IN AREAS THAT WERE IMPACTED BY
FLOODING YESTERDAY.

CONVECTION SHOULD DIE DOWN TONIGHT WITH LOSS OF DAYTIME
HEATING...AND PATCHY FOG SHOULD FORM ESPECIALLY IN AREAS THAT
RECEIVED HEAVY RAIN THE PAST TWO DAYS...MAINLY NYC METRO AND LONG
ISLAND...ALSO INTERIOR SOUTHERN CT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
QUASISTATIONARY FRONT REMAINS OVER THE AREA ON MON...SO WOULD EXPECT
ANOTHER ROUND OF AFTERNOON SHOWERS/TSTMS...BUT WITH LESS HEAVY RAIN
POTENTIAL AS MID LEVEL DRYING STARTS TO WORK IN...PW DECREASES TO
ABOUT 1.5 INCHES...AND DEPTH OF MOIST/WARM CLOUD LAYER ALSO
DECREASES. THE FRONT BEGINS TO SHIFT OFFSHORE MON NIGHT AS HIGH
PRESSURE BEGINS TO NOSE IN FROM WESTERN NY/PA...SO AFTER SOME EARLY
EVENING CHANCE POP MAINLY IN NYC AND COASTAL SECTIONS...DRY AND
SOMEWHAT LESS HUMID CONDITIONS SHOULD RETURN BY LATER MON NIGHT AND
CONTINUE INTO WED.

UPPER TROUGH AXIS DOESN/T REALLY CLEAR THE AREA UNTIL TUE AFTERNOON
AND IT WILL HAVE AN ACCOMPANYING SFC TROUGH REFLECTION...BUT MID
LEVEL SUBSIDENCE INVERSION SHOULD PERMIT ONLY ENHANCED CU FORMATION
AT WORST MAINLY NORTH/WEST OF NYC.

FOR TEMPS...MAV HAS BEEN RUNNING TOO WARM OF LATE FOR MAXES AND HAVE
UNDERCUT BY A COUPLE OF DEGREES...WITH NEAR NORMAL TEMPS ON MON.
DOWNSLOPE FLOW SHOULD HELP NUDGE TEMPS TO SLIGHTLY ABOVE NORMAL BY
TUE AFTERNOON...WITH RISING HEIGHTS/THICKNESSES KEEPING THEM
SLIGHTLY ABOVE NORMAL ON WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE OVER THE REGION WILL PROVIDE FAIR AND DRY CONDITIONS
WEDNESDAY NIGHT THROUGH FRIDAY MORNING. AN APPROACHING COLD FRONT
WILL MOVE TOWARDS THE AREA FRIDAY AFTERNOON AND EVENING. THIS WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE CWA. THE
FRONT WILL PUSH INTO THE LOWER HUDSON VALLEY BY SATURDAY
MORNING...THUS RESULTING IN AN ADDITIONAL THREAT OF SHOWERS ON
SATURDAY AND SATURDAY NIGHT. DRIER WEATHER WILL RETURN ON SUNDAY AS
THE FRONT PUSHES NORTHWARD AS A WARM FRONT AND HIGH PRESSURE BUILDS
IN FROM THE SOUTHEAST. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE
NORMAL THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SLOW MOVING SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF
THE TERMINALS IN THE NEW YORK CITY METRO AREA...AS WELL AS KISP.
MANY OF THESE STORMS ARE PRODUCING IFR TO LOCALLY LIFR CONDITIONS.
RIGHT NOW...THERE IS NOT AS MUCH CONFIDENCE WITH THE STORMS
DEVELOPING ACROSS THE CONNECTICUT TERMINALS...SO INDICATED SCT035CB
THROUGH THE EVENING. EXPECT THE THUNDERSTORM ACTIVITY TO DIE DOWN
DURING THE EVENING...WITH AREAS OF MVFR TO IFR STRATUS AND SOME FOG
DEVELOPING ONCE AGAIN NEAR THE COAST INITIALLY AND LIKELY SPREADING
INLAND OVERNIGHT.

WINDS WILL GENERALLY REMAIN LIGHT THOUGH THE FIRST PART OF THE DAY
ON MONDAY WITH CONDITIONS IMPROVING BETWEEN 12 AND 14Z.

ADDITIONAL SHOWERS AND THUNDERSTORMS MAY OCCUR ONCE AGAIN TOMORROW
ALONG A NEARLY STATIONARY FRONTAL BOUNDARY. THINKING NOW IS THAT ANY
SHOWERS THAT DO DEVELOP WILL START CLOSER TO 18Z AND HAVE LEFT
MENTION OF IT OUT OF THE TAF WITH CONFIDENCE LOW AT THIS TIME.

OUTLOOK FROM 18Z MONDAY THROUGH THURSDAY...THE GEOSTATIONARY FRONT
WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY
EVENING...WITH LOCALIZED MVFR OR IFR CONDITIONS. STRATUS/FOG WILL BE
POSSIBLE AGAIN MON NIGHT INTO TUE MORNING...BUT WITH THE FRONT
MOVING OFFSHORE AND NORTHERLY FLOW DEVELOPING WOULD EXPECT LESS
COVERAGE THAN SAT OR SUN NIGHTS. VFR CONDITIONS WILL RETURN TUE AS
WEAK HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT. VFR
CONTINUES WED AND THU WITH HIGH PRESSURE IN CONTROL.

&&

.MARINE...
NO FLAGS EXPECTED ON THE WATERS THROUGH THE NEXT SEVERAL DAYS WITH
WINDS AROUND 10 KT OR LESS AND OCEAN WAVES MAINLY AROUND 2 FT. A
STATIONARY FRONT WILL BE IN THE VICINITY THROUGH AT LEAST MONDAY
NIGHT BEFORE WEAK HIGH PRESSURE SLOWLY BUILDS FROM TUESDAY THROUGH
THURSDAY. THE WEAK PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW FOR
LOCAL DIURNAL EFFECTS TO BE PREDOMINANT...WITH GENERALLY VARIABLE OR
OR OFFSHORE FLOW AT NIGHT...AND ONSHORE FLOW DURING THE DAY. WIND
SPEEDS WILL BE MOSTLY 10 KT OR LESS. SEA BREEZE ONSET WILL LIKELY BE
DELAYED LATER IN THE DAY TUE AND WED VS. MON DUE TO AN OPPOSING
SYNOPTIC OFFSHORE FLOW.

STEADY ONSHORE FLOW SHOULD RETURN AGAIN THU AND FRI AHEAD OF THE
NEXT COLD FRONT...WHICH IS FCST TO MOVE OFFSHORE LATE FRI NIGHT OR
SATURDAY MORNING.

&&

.HYDROLOGY...
AREAL QPF THROUGH MON NIGHT SHOULD TOTAL ABOUT 1/2 TO 3/4 INCH...BUT
THERE COULD BE SOME LOCALLY HIGHER TOTALS OF UP TO 2 INCHES INTO
EARLY THIS EVENING ESPECIALLY ACROSS PORTIONS OF SOUTHERN CT...AND
SOME LOCALIZED TOTALS RUNNING ABOUT AN INCH ON MON.

&&

.EQUIPMENT...
THE OKX UPPER AIR SHELTER TOOK ANOTHER LIGHTNING STRIKE TODAY...THE
SECOND IN ONLY A WEEK AND A HALF. IT WILL BE OTS THROUGH AT LEAST
MON MORNING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 29, 4:07 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
407 AM EDT SUN JUL 29 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-300900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
407 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION THIS AFTERNOON AND EVENING...WITH STORMS MOST LIKELY
IN NEW YORK CITY...AND POINTS NORTH AND WEST OF THE CITY. SOME OF
THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR
DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS.

THERE IS ALSO A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD BECOME
SEVERE THIS AFTERNOON AND EVENING...PRODUCING LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
ONCE AGAIN MONDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM
THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR
DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...AND THERE IS
A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR FLOODING AND SEVERE
WEATHER REPORTS.

ANZ330-335-338-340-345-350-353-355-300900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
407 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT
THIS AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT
MONDAY AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR SEVERE WEATHER REPORTS.

In the hours before

Local storm report, Jul 29, 1:16 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
116 PM EDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     LIGHTNING        4 N KENNEDY AIRPORT     40.72N 73.78W
07/29/2007                   QUEENS             NY   EMERGENCY MNGR

            *** 2 INJ *** TWO MALES OF UNKNOWN AGE STRUCK BY
            LIGHTNING WHILE ERECTING A TENT WITH METAL POLES IN ROY
            WILKENS PARK.

&&

GOODMAN
Special weather statement, Jul 29, 1:17 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
117 PM EDT SUN JUL 29 2007

NJZ011-NYZ074-075-291815-
KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-UNION-
117 PM EDT SUN JUL 29 2007

...THUNDERSTORMS PRODUCING HEAVY RAINFALL AND INTENSE LIGHTNING WILL
IMPACT RICHMOND...SOUTHEASTERN UNION AND WESTERN KINGS COUNTIES...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARTERET TO MADISON
PARK...OR ALONG A LINE EXTENDING FROM CARTERET TO SAYREVILLE...AND
MOVING EAST AT 15 MPH.

THESE STORMS WILL BE...
  5 MILES SOUTH OF ELIZABETH BY 130 PM.
  NEAR TODT HILL BY 135 PM.
  NEAR TOMPKINSVILLE BY 150 PM.
  NEAR VERRAZANO-NARROWS BRIDGE BY 155 PM.
  NEAR BAY RIDGE BY 200 PM.
  NEAR CONEY ISLAND BY 210 PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 1:59 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
159 PM EDT SUN JUL 29 2007

CTZ008-291900-
NORTHERN NEW LONDON-
159 PM EDT SUN JUL 29 2007

...THUNDERSTORM PRODUCING HEAVY RAINFALL WILL IMPACT CENTRAL NEW
LONDON COUNTY...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM. THIS STORM WAS NEARLY STATIONARY.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 2:11 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
211 PM EDT SUN JUL 29 2007

NYZ080-291915-
SOUTHWEST SUFFOLK-
211 PM EDT SUN JUL 29 2007

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
WESTERN SUFFOLK COUNTY...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING HEAVY RAINFALL...ALONG A LINE EXTENDING FROM
ISLIP TO BABYLON. THESE STORMS WERE NEARLY STATIONARY.

THESE STORMS WILL BE...
  NEAR BRENTWOOD BY 245 PM.
  NEAR DEER PARK BY 255 PM.
  NEAR MELVILLE BY 315 PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 2:48 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
248 PM EDT SUN JUL 29 2007

CTZ008-291930-
NORTHERN NEW LONDON-
248 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRESTON...OR NEAR PLAINFIELD...AND MOVING
NORTH AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 4:37 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
437 PM EDT SUN JUL 29 2007

CTZ005-292115-
NORTHERN FAIRFIELD-
437 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF NEW MILFORD...AND REMAINING
NEARLY STATIONARY.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

PW

Nearby

Flash Flood Warnings in Connecticut, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.